You are not currently logged in.
Access your personal account or get JSTOR access through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A Central Limit Theorem under Contiguous Alternatives
K. Behnen and G. Neuhaus
The Annals of Statistics
Vol. 3, No. 6 (Nov., 1975), pp. 1349-1353
Published by: Institute of Mathematical Statistics
Stable URL: http://www.jstor.org/stable/2958253
Page Count: 5
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
In the statistical literature Le Cam's third lemma (cf. Hájek and Šidák (1967), page 208) is extensively used in order to get asymptotic normality of a statistic Sn under contiguous alternatives from asymptotic normality of Sn under the nullhypothesis. Since Le Cam's lemma utilizes the joint asymptotic normality of Sn and log-likelihood-ratio log Ln, which is a sufficient but in general not a necessary condition for contiguity, it is not possible to get asymptotic normality of Sn for all contiguous alternatives from this lemma. On the other hand one is interested in the limiting distribution of Sn under all contiguous alternatives in order to get general power and efficiency results for the respective tests. In this paper we utilize a truncation method in order to prove asymptotic normality under all contiguous alternatives from asymptotic normality under the nullhypothesis for sums of independent random variables which are interesting in rank test theory, since they often are asymptotically equivalent to certain rank statistics under the nullhypothesis, and thus under contiguous alternatives, too.
The Annals of Statistics © 1975 Institute of Mathematical Statistics